MAUDE Adverse Event Report: VERYAN MEDICAL BIOMIMICS 3D VASCULAR STENT SYSTEM

VERYAN MEDICAL BIOMIMICS 3D VASCULAR STENT SYSTEM
Catalog Number 144700-19
Medical Device Problem Codes Stretched (1601); Activation Failure (3270)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is in progress.Any additional information will be provided in a follow-up supplemental.
 
Event or Problem Description
A 7.0 x 150 mm biomimics 3d (bm3d) stent would not fully deploy after the outer sheath was completely retracted during a procedure on (b)(6) 2024.This is the third time the same physician has experienced this since using the bm3d system.Mdr reports 3011632150-2024-00011 and 3011632150-2024-00012 are related to these two previous occurrences.
 
Additional Manufacturer Narrative
A detailed review of all the lot history records pertaining to the relevant stent and delivery system lot showed no issues that were deemed related to the complaint investigation.The device was returned for evaluation.It had a moderate cast.An outer diameter narrowing of the outer braid was visible in the middle portion of the device.The outer braid was elongated which could be seen at multiple points in this section of the outer braid.Images were provided to the investigation for review.These were not original angiographic images but were taken via smartphone.Therefore, the image quality was not equal to that of the original angiographic images.The proximal sfa of the patient's right leg prior to the use of the bm3d device was displayed in one image.The vessel displayed calcification proximally, as well as occlusion distally.It was noted that a 7 x 150 mm stent had previously been deployed in the proximal sfa.A second image displayed the complaint device during the deployment attempt.This was taken prior to the bifurcation hub reaching the proximal pin luer.The distal portion of the bm3d was deployed.The region of the outer braid where the undeployed portion of the stent remained could not be determined due to the quality of the image.It was understood based on clarifications from the site that a partial deployment occurred.A third image showed the fully deployed bm3d stent.It can be seen overlapped with the previous 7.0 x 150 mm stent that was placed in the vessel.It could be seen from the dye flush that there was improved blood flow through the stented segment and in the region distal to the bm3d stented segment.It was concluded that the outer braid elongation observed was a result of a significantly high deployment force.Resistance was experienced upon initiation of deployment however the physician continued with the deployment despite this, which is contrary to the instructions for use (ifu).The root cause of the high deployment force which led to the outer braid elongation was attributed to the anatomical conditions present in the vessel ( i.E.The occlusion of the distal sfa to proximal popliteal segment, mild calcification of the proximal to mid-sfa and slight tortuosity of the sfa).These challenging anatomical conditions may have led to friction between components of the delivery system and between the device and the access sheath and guidewire.The complaint was categorised as a partial deployment with cause categories of user and anatomy assigned.The reported complaint was not related to a deficiency of the device.
 
Event or Problem Description
A 7.0 x 150 mm biomimics 3d (bm3d) stent would not fully deploy after the outer sheath was completely retracted during a procedure on (b)(6) 2024.This is the third time the same physician has experienced this since using the bm3d system.The target lesion was in the mid to distal superficial femoral artery (sfa) in the right leg.There was an occlusion of the sfa distal to the proximal popliteal segment and mild calcification was present in the proximal to mid sfa.There was slight tortuosity noted in the sfa.A contralateral approach was taken and a 6 fr terumo destination access sheath with a 0.035" glide advantage guidewire were used.The vessel was prepared using pre-dilation with a 4 mm percutaneous transluminal angioplasty (pta) balloon.Prior to the stent implantation, the bm3d device was flushed in accordance with the instructions for use (ifu).The bm3d was introduced into the patient and advanced to the target site.The physician attempted to deploy the stent, but immediately experienced resistance prior to the release of any stent crowns.By continuing the deployment attempt, the physician was able to release the stent successfully until a final portion of the stent was unable to be deployed.At this point, the bifurcation hub had reached the proximal pin luer and the remaining stent could not be deployed.A partial deployment occurred and the physician decided to pull back the entire delivery system to deploy the remaining portion of the stent.Resistance was experienced while pulling the bm3d system backwards, but this resulted in the release of the final portion of the stent.The delivery system was removed from the patient without issue.The stent had deployed fully and was not fractured.There were no adverse effects to the patient but the event prolonged the procedure.

Brand Name
BIOMIMICS 3D VASCULAR STENT SYSTEM
Common Device Name
BIOMIMICS 3D VASCULAR STENT SYSTEM
Manufacturer (Section D)
VERYAN MEDICAL
block 5
parkmore east business park
galway, H91 V 0TX
EI  H91 V0TX
Manufacturer Contact
alan mcdonagh
block 5
parkmore east business park
galway, H91 V-0TX
EI   H91 V0TX
MDR Report Key18912480
Report Number3011632150-2024-00010
Device Sequence Number6892935
Product Code NIP
UDI-Device Identifier05391526850527
UDI-Public(01)05391526850527(17)250406(11)230906(10)0000252841
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P180003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/06/2025
Device Catalogue Number144700-19
Device Lot Number0000252841
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2024
Supplement Date Received by Manufacturer04/12/2024
Initial Report FDA Received Date03/15/2024
Supplement Report FDA Received Date05/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown